Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 94, NWS Twin Cities, MN

June 21, 2013Carver County, McLeod County, Wright County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 21, 2013, 9:05 PM CDT for Carver County, McLeod County, Wright County, Minnesota. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2013, 9:05 PM CDT (02:05 UTC)
Expired
Jun 21, 2013, 9:45 PM CDT
In force
40 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Carver County, MN, McLeod County, MN, Wright County, MN

The radar

The Minneapolis radar (KMPX), 43 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 9:20 PM CDTHAIL 0.75Winsted, MN
Jun 21, 9:25 PM CDTTSTM WND DMGWinsted, MNFEW TREES DOWN ON POWER LINES.
Jun 21, 9:25 PM CDTHAIL 1.252 Ene Winsted, MNLASTED JUST A COUPLE OF MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:58 PM CDTTornado WatchSPC7 hr
Jun 21, 5:16 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 971 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
971 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WUUS53 KMPX 220205
SVRMPX
MNC019-085-171-220245-
/O.NEW.KMPX.SV.W.0094.130622T0205Z-130622T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
905 PM CDT FRI JUN 21 2013

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CARVER COUNTY IN EAST CENTRAL MINNESOTA...
  NORTHEASTERN MCLEOD COUNTY IN CENTRAL MINNESOTA...
  SOUTHERN WRIGHT COUNTY IN CENTRAL MINNESOTA...

* UNTIL 945 PM CDT

* AT 902 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
  OF GLENCOE...AND MOVING NORTH AT 25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SILVER LAKE...LESTER PRAIRIE...NEW GERMANY...MAYER...WINSTED...
  WATERTOWN...COKATO...HOWARD LAKE...SMITH LAKE...WAVERLY...DELANO
  AND MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4514 9425 4511 9377 4479 9382 4479 9425
TIME...MOT...LOC 0205Z 193DEG 22KT 4485 9407

HAIL...1.25IN
WIND...60MPH

$$
3 follow-up statements
880 
WWUS53 KMPX 220218
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
918 PM CDT FRI JUN 21 2013

MNC019-085-171-220245-
/O.CON.KMPX.SV.W.0094.000000T0000Z-130622T0245Z/
CARVER MN-MCLEOD MN-WRIGHT MN-
918 PM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WRIGHT...NORTHEASTERN MCLEOD AND NORTHWESTERN CARVER COUNTIES UNTIL
945 PM CDT...

AT 916 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF GLENCOE...AND MOVING NORTH AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WINSTED...WATERTOWN...HOWARD LAKE...WAVERLY...DELANO AND MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4484 9382 4487 9415 4513 9410 4511 9377
TIME...MOT...LOC 0218Z 193DEG 24KT 4494 9403

HAIL...1.25IN
WIND...60MPH

$$
726 
WWUS53 KMPX 220226
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
926 PM CDT FRI JUN 21 2013

MNC019-085-171-220245-
/O.CON.KMPX.SV.W.0094.000000T0000Z-130622T0245Z/
CARVER MN-MCLEOD MN-WRIGHT MN-
926 PM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WRIGHT...NORTHEASTERN MCLEOD AND NORTHWESTERN CARVER COUNTIES UNTIL
945 PM CDT...

AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST
OF WACONIA...AND MOVING NORTH AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HOWARD LAKE...WAVERLY...DELANO AND MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4491 9381 4495 9414 4513 9410 4511 9377
TIME...MOT...LOC 0226Z 193DEG 24KT 4499 9401

HAIL...1.00IN
WIND...60MPH

$$
639 
WWUS53 KMPX 220240
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
940 PM CDT FRI JUN 21 2013

MNC019-085-220250-
/O.CAN.KMPX.SV.W.0094.000000T0000Z-130622T0245Z/
CARVER MN-MCLEOD MN-
940 PM CDT FRI JUN 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCLEOD AND
NORTHWESTERN CARVER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4499 9379 4499 9409 4513 9402 4511 9377
TIME...MOT...LOC 0240Z 213DEG 26KT 4508 9390

$$

MNC171-220245-
/O.CON.KMPX.SV.W.0094.000000T0000Z-130622T0245Z/
WRIGHT MN-
940 PM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WRIGHT COUNTY UNTIL 945 PM CDT...

AT 935 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
BUFFALO...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DELANO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4499 9379 4499 9409 4513 9402 4511 9377
TIME...MOT...LOC 0240Z 213DEG 26KT 4508 9390

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:38 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 21, 6:38 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
638 PM CDT FRI JUN 21 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 345 PM CDT FRI JUN 21 2013

ANOTHER ACTIVE SHORT TERM IS EXPECTED...WITH POTENTIAL FOR BOTH
ANOTHER SEVERE WEATHER EVENT AND A SIGNIFICANT FLASH FLOOD EVENT
OVER SRN MN BEING CLOSELY MONITORED TONIGHT.

WARM FRONTAL BOUNDARY AT 3PM STRETCHES FROM ROUGHLY MARSHALL OVER
TOWARD RED WING. VERY UNSTABLE AIRMASS COMBINED WITH A WAVE THAT
CAME OUT OF THE BLACK HILLS THIS MORNING HAS SEVER CLUSTER OF STORMS
OVER SODAK THAT IS RAPIDLY APPROACHING SW MN. THE SYSTEM IS STARTING
TO BOW...WITH HURON REPORTING A WIND GUST OF 87 MPH. HAVE BEEN
LEANING ON THE HRRR HEAVILY ALL DAY TO TRACK THIS SYSTEM ACROSS THE
AREA. EXPECT THESE STORMS TO BASICALLY FOLLOW THE WARM FRONT AND
850-300 THICKNESS LINES TO THE ESE ACROSS SRN MN. TORNADO/LARGE HAIL
TREAT WILL BE HIGHEST ALONG THE SODAK BORDER...WITH THE THREAT
TRANSITIONING OVER TO MORE OF A WIND THREAT AS YOU HEAD EAST. WOULD
NOT BE SURPRISED IF BY 5 OR 6 PM WE ARE COORDINATING WITH THE SPC
FOR A SVR THUNDERSTORM WATCH TO THE EAST OF THE CURRENT TOR WATCH.

FOR TONIGHT THOUGH...THE REAL BIG CONCERN IS THE POTENTIAL FOR A
SIGNIFICANT RAINFALL/FLASH FLOODING EVENT ACROSS SRN MN. THE RAP HAS
THE NOSE OF A PERSISTENT 40-50 KT LLJ COMING UP OUT OF THE PLAINS
AND REMAINING MORE OR LESS STATIONARY INTO SW MN. AS THE HRRR
SHOWS...WITH 3000-5000 J/KG OF MUCAPE REMAINING IN PLACE WITH THE
LLJ...THE PROBABILITY FOR ADDITIONAL TSRA DEVELOPMENT BACK INTO THE
SD/NEB/IA AREA THROUGH THE NIGHT WILL BE HIGH. THIS WILL LEAD TO A
THREAT FOR TRAINING OF STORMS TONIGHT...WITH THE POTENTIAL FOR SOME
RATHER SIGNIFICANT RAINFALL TOTALS IN EXCESS OF 6 INCHES POSSIBLE
FOR TONIGHT. GIVEN THE POTENTIAL...HAVE ISSUED A FLASH FLOOD WATCH
FOR AREAS ALONG AND SOUTH OF AN APPLETON TO CHIPPEWA FALLS
LINE...WITH THE POTENTIAL FOR SEEING MULTIPLE ROUNDS OF STORMS IS
HIGHEST. GIVEN THE SOUTHERN POSITION OF THE WARM FRONT...LESSER
AMOUNTS OF RAINFALL ARE CURRENTLY ANTICIPATED OVER CENTRAL MINNESOTA
INTO NW WISCONSIN.

LIKE TODAY...EXPECT ACTIVITY TO WIND DOWN THROUGH THE MORNING ACROSS
THE MPX AREA...WITH MUCH OF THE LATE MORNING INTO THE EARLY
AFTERNOON REMAINING DRY. THE BIG DIFFERENCE THOUGH ON SATURDAY TO
THE PAST TWO DAYS...IS THE SYNOPTIC COLD/STATIONARY FRONT AND LOW
PRESSURE SYSTEM WILL BE FARTHER EAST. BY THE AFTERNOON...MODELS SHOW
A LEE SIDE LOW DEVELOPING OVER ERN COLORADO...WITH A STATIONARY
FRONT/PRESSURE TROUGH EXTENDING TO THE NORTHEAST TOWARD WRN MN. WITH
THE SYNOPTIC FEATURES FARTHER EAST TOMORROW...THIS SHOULD INCREASE
THE CHANCES FOR THUNDERSTORMS DEVELOPING IN THE AFTERNOON ACROSS THE
MPX AREA...WHICH WILL LEAD TO A HIGHER PROBABILITY FOR SEEING
TORNADOES OR HAIL DURING THE AFTERNOON...BEFORE ANOTHER POTENTIAL
ROUND OF STORMS GOING INTO SATURDAY NIGHT.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 345 PM CDT FRI JUN 21 2013

NO SIGNIFICANT CHANGES FROM THE PREVIOUS FORECAST...WITH SEVERE AND
HYDRO CONCERNS CONTINUING THROUGH EARLY NEXT WEEK. THE UPPER LEVEL
LOW WILL LINGER JUST TO THE WEST...WITH THE SURFACE TROUGH INCHING
EVER CLOSER TO WESTERN MINNESOTA BY THE WEEKEND...AND THE FRONTAL
BOUNDARY STALLED OUT EAST/WEST ACROSS THE FORECAST AREA ONLY TO
OSCILLATE NORTH/SOUTH WITH EACH CONVECTIVE OUTFLOW BOUNDARY. THE
TROPICAL AIRMASS WILL REMAIN IN PLACE THROUGH EARLY NEXT WEEK...WITH
PWAT VALUES IN THE 1.75 TO 2.00 INCH RANGE. SREF 21.09 MLCAPE PLUMES
CONTINUE TO SHOW 2500 TO 4000J/KG DURING THE AFTERNOON...AND THIS
SEEMS REASONABLE CONSIDERING WHAT IS CURRENTLY GOING ON ACROSS
SOUTHWEST MINNESOTA. DEEP LAYER SHEAR WILL ONLY BE IN THE 25KT
RANGE...BUT THE SEVERE WEATHER REMAINS A CONCERN SINCE THE STORMS
MAY BE ABLE TO MODIFY THEIR OWN ENVIRONMENT AS IS THE CASE THIS
AFTERNOON ACROSS EASTERN SOUTH DAKOTA. AS THE SURFACE TROUGH SLOWLY
PROGRESSES EASTWARD...THE POTENTIAL FOR AFTERNOON CONVECTION WILL
INCREASE AS WELL. THEREFORE THE MISSISSIPPI RIVER VALLEY MAY
TRANSITION FROM A PURELY NOCTURNAL EVENT AS WAS THE CASE LAST
NIGHT...TO MORE OF A AFTERNOON AND EVENING FOCUS. FORECAST MODELS
CONTINUE TO SHOW A SHORTWAVE MOVING ACROSS NORTHERN MINNESOTA
SATURDAY NIGHT...SO IF STORMS DO NOT DEVELOP TOMORROW AFTERNOON THEY
WILL CERTAINLY FORM AHEAD OF THAT WAVE. ANOTHER WAVE FOLLOWS FOR
SUNDAY EVENING...SO COULD SEE SOME QUICK REDEVELOPMENT DURING THE
DAY ON SUNDAY.

LOOKING AHEAD...BOTH THE GFS AND ECMWF TRANSITION TO A MORE ZONAL
PATTERN WITH THE H250 JET STRADDLING THE INTERNATIONAL BORDER...AND
CONTINUED CHANCES FOR POPS THROUGH THE MIDDLE OF THE WEEK. THE UPPER
LEVEL RIDGE TRIES TO BUILD ACROSS THE ROCKIES BY LATE NEXT
WEEK...BUT CONFIDENCE IS LOW IN THE DEVELOPMENT OF THIS FEATURE
GIVEN THE CONTINUED DELAYED ONSET WITH EACH MODEL RUN.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 613 PM CDT FRI JUN 21 2013

CONVECTIVE COMPLEX WILL BE MOVING ACROSS EASTERN MN THROUGH 03Z.
WNW WINDS GUSTING 45 KNOTS LIKELY ESPECIALLY FROM THE TWIN CITIES
METRO ON NORTHWARD. OTHER STORMS DEVELOPING ACROSS SOUTH CENTRAL
MN IN AREA OF INCREASING LOW LEVEL MOISTURE TRANSPORT. THESE WILL
PROGRESS INTO WEST CENTRAL WI DURING THE EVENING BUT CONFIDENCE IS
NOT HIGH ON HOW STRONG THESE STORMS WILL BE. CEILINGS/VSBYS
DROPPING TO IFR OR LOWER IN THE STORMS. MORE STORMS ARE POSSIBLE
OVERNIGHT BUT CONFIDENCE IS NOT HIGH WITH THERE FORMATION IN
CENTRAL SD. WILL INDICATE MINOR SHRA/TSRA PASSING THROUGH. SIMILAR
SCENARIO TONIGHT AS TO LAST NIGHT WITH MVFR CEILINGS DEVELOPING
IN THE WAKE OF THE STORMS OVERNIGHT AND PERSISTING THROUGH SATURDAY
MORNING. THERE WILL ALSO BE STRONG N TO NE WINDS DEVELOPING BEHIND
THE STORMS THIS EVENING WITH GUSTS INTO THE 30 KNOT RANGE LIKELY.

KMSP...POTENTIAL FOR STRONG WEST WINDS (G45 KTS) PASSING THROUGH
THE AIRFIELD BETWEEN 01Z-02Z FOR ABOUT AN HOUR. WINDS BECOME MORE
NORTHERLY IN THE WAKE OF THE EARLY EVENING THUNDERSTORMS. MVFR
CEILINGS LIKELY AGAIN DURING THE LATE NIGHT THROUGH SATURDAY
MORNING WITH A VERY MOIST AIRMASS IN PLACE. CONFIDENCE NOT HIGH ON
THE TIMING ON FURTHER SHRA/TSTM ACTIVITY LATE TONIGHT.

/OUTLOOK FOR KMSP/

SUN...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SSW 10-15 KTS.
MON...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S 5-10 KTS.
TUE...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS SSE 10-15 KTS.

&&

.HYDROLOGY...
ISSUED AT 345 PM CDT FRI JUN 21 2013

AS ALLUDED TO EARLIER PWATS WILL BE IN THE 90TH PERCENTILE
THOUGH EARLY NEXT WEEK. THE AREA IS INCREASINGLY VULNERABLE TO BOTH
FLASH FLOODING...AND RIVER FLOODING GIVEN THE WIDESPREAD RAINFALL
AMOUNTS OF 2-4 INCHES FALLING LAST NIGHT. THE EAST/WEST FRONTAL
BOUNDARY SUPPORTS TRAINING THUNDERSTORMS...AND THE H925 MOISTURE
TRANSPORT SURGES NORTHWARD OVERNIGHT AS THE LOW LEVEL JET DECOUPLES
FROM THE BOUNDARY LAYER. CONTINGENCY FORECAST BASED OFF DIFFERENT
QPF SCENARIOS SHOW THE POTENTIAL FOR SIGIFICANT FLOODING BY EARLY
NEXT WEEK ALONG THE QUICKER RESPONSE RIVERS...AND EVENTUALLY THE
LARGER MAIN STEMS OF THE MINNESOTA AND MISSISSIPPI RIVER.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MNZ041>045-
     047>070-073>078-082>085-091>093.

WI...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR WIZ014>016-
     023>028.

&&

SHORT TERM...MPG
LONG TERM...JRB
AVIATION...RAH
HYDROLOGY...JRB
Hazardous weather outlook, Jun 21, 11:04 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1104 AM CDT FRI JUN 21 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
221615-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1104 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA THROUGH TONIGHT. THE MAIN THREATS WILL BE FROM DAMAGING
STRAIGHT LINE WINDS ALONG WITH THE POTENTIAL FOR ADDITIONAL
FLOODING DUE TO THE CONTINUED RISK FOR TORRENTIAL DOWNPOURS.

THERE IS A CHANCE ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON...MAINLY FROM WEST CENTRAL INTO SOUTH CENTRAL
MINNESOTA. IF STORMS DO FORM IN THIS AREA THIS AFTERNOON...THEY
WILL POSE A THREAT FOR LARGE HAIL...DAMAGING WINDS...AND AN
ISOLATED TORNADO.

MORE WIDESPREAD THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN TONIGHT
AS THERE ARE INDICATIONS THAT STORMS OVER THE DAKOTAS THIS
AFTERNOON WILL ONCE AGAIN CONGEAL INTO A STRONG TO SEVERE LINE OF
STORMS THAT WILL THEN TRACK ACROSS MINNESOTA INTO WISCONSIN
TONIGHT. THIS ACTIVITY WOULD POSE MAINLY A THREAT FOR WIND GUSTS
IN EXCESS OF 60 MPH. IN ADDITION...HEAVY DOWNPOURS WILL BE
POSSIBLE WITH THIS ACTIVITY...INCREASING THE THREAT FOR FLOODING
GIVEN THE HEAVY RAINS OBSERVED LAST NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH
THURSDAY...MAINLY DURING THE EVENING AND NIGHTTIME HOURS. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH SATURDAY AND SUNDAY
ACROSS THE ENTIRE COVERAGE AREA. THE GREATEST HAZARDS WILL BE
HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS IN EXCESS OF 60
MPH. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE POSSIBLE WHICH
MAY LEAD TO FLASH FLOODING AND SIGNIFICANT RISES ON RIVERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR WEST
CENTRAL INTO SOUTH CENTRAL MINNESOTA. SPOTTER ACTIVATION WILL
LIKELY BE NEEDED ACROSS MUCH OF THE AREA TONIGHT.

In the hours before

Local storm report, Jun 21, 8:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
855 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     1 WSW PLYMOUTH          45.02N 93.48W
06/21/2013                   HENNEPIN           MN   TRAINED SPOTTER

            28 IN DIAMETER TREE COVERING TIMBER CREST DR AND CREST
            DRIVE N.

&&

DFC
Local storm report, Jun 21, 8:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
857 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             2 N ST PETER            44.36N 93.96W
06/21/2013  M1.50 INCH       NICOLLET           MN   TRAINED SPOTTER

&&

MPG
Special weather statement, Jun 21, 8:57 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
857 PM CDT FRI JUN 21 2013

WIZ025>028-220315-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-
857 PM CDT FRI JUN 21 2013

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHIPPEWA...DUNN...EAU
CLAIRE AND PEPIN COUNTIES THROUGH 1015 PM CDT...

AT 853 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES EAST OF NEW
RICHMOND TO 15 MILES NORTHEAST OF ELLSWORTH TO 7 MILES EAST OF RED
WING. THESE STORMS WERE MOVING EAST AT 55 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CONNORSVILLE.
  BOYCEVILLE.
  WHEELER.
  EAU GALLE.
  COLFAX.
  ELK MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4459 9094 4459 9179 4465 9182 4467 9214
      4512 9213 4517 9215 4515 9092 4460 9091
TIME...MOT...LOC 0157Z 275DEG 46KT 4510 9216 4487 9217
          4461 9240
Local storm report, Jun 21, 9:02 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
902 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     FLASH FLOOD      3 NNE MINNEAPOLIS       45.00N 93.24W
06/21/2013                   HENNEPIN           MN   DEPT OF HIGHWAYS

            WATER UP TO CAR HEADLIGHTS ON BROADWAY AVE.

&&

DFC
Local storm report, Jun 21, 9:04 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
904 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       HUDSON                  44.97N 92.74W
06/21/2013  E0.00 INCH       ST. CROIX          WI   PUBLIC

            6 INCHES WATER 4TH AND LOCUST. SMALL BRANCHES 3 TO 4
            INCHES DOWN.

0845 PM     TSTM WND GST     6 S HUDSON              44.88N 92.74W
06/21/2013  M58 MPH          ST. CROIX          WI   AMATEUR RADIO

0850 PM     HAIL             ST PETER                44.33N 93.96W
06/21/2013  M1.50 INCH       NICOLLET           MN   AMATEUR RADIO

0850 PM     HEAVY RAIN       4 ESE HUDSON            44.94N 92.67W
06/21/2013  M2.28 INCH       ST. CROIX          WI   TRAINED SPOTTER

            FELL IN 30 MIN PERIOD.

&&

CARLYON
Local storm report, Jun 21, 9:05 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
905 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     FLASH FLOOD      3 NNE MINNEAPOLIS       45.00N 93.24W
06/21/2013                   HENNEPIN           MN   DEPT OF HIGHWAYS

            280 UNDERWATER AT BROADWAY

&&

DFC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:13 PM CDTSevere Thunderstorm WarningMPXHennepin62 min
Jun 21, 7:37 PM CDTFlash Flood WarningMPXAnoka, Dakota, Hennepin, Ramsey3 hr
Jun 21, 7:48 PM CDTSevere Thunderstorm WarningMPXAnoka, Dakota, Ramsey, Washington42 min
Jun 21, 8:04 PM CDTSevere Thunderstorm WarningMPXNicollet41 min
Jun 21, 8:25 PM CDTSevere Thunderstorm WarningMPXDakota, Washington20 min
Jun 21, 8:27 PM CDTFlash Flood WarningMPXWashington4 hr
Jun 21, 8:38 PM CDTSpecial Weather StatementMPXGoodhue67 min
Jun 21, 8:38 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Nicollet52 min
Jun 21, 8:58 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Scott, Sibley47 min
Jun 21, 9:32 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice43 min
Jun 21, 9:37 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville53 min
Jun 21, 9:51 PM CDTFlash Flood WarningMPXKandiyohi, Redwood, Renville, Yellow Medicine6 hr
Jun 21, 10:33 PM CDTFlash Flood WarningMPXAnoka, Dakota, Hennepin, Ramsey6 hr
Jun 21, 10:51 PM CDTSevere Thunderstorm WarningMPXMcLeod, Sibley39 min
Jun 21, 10:56 PM CDTFlash Flood WarningMPXBrown, McLeod, Nicollet, Redwood, Renville, Sibley6 hr
Jun 21, 11:09 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Scott, Sibley51 min
Jun 21, 11:35 PM CDTFlash Flood WarningMPXBrown, Martin, Watonwan6 hr
Jun 21, 11:40 PM CDTFlash Flood WarningMPXFaribault, Freeborn6 hr
Jun 22, 12:46 AM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn, Martin44 min
Jun 22, 1:29 AM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn61 min
Jun 22, 5:11 PM CDTSpecial Weather StatementMPXRice49 min
Jun 22, 6:12 PM CDTFlash Flood WatchMPXAnoka, Blue Earth, Brown, Carver, Chippewa, Douglas and 22 more16 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.